GEORGE L. JACKSON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In a practice that specializes in patients with thyroid disorders, the physician may be asked to render an opinion concerning the probability that physical or mental trauma has been a factor in the development or persistence of hyperthyroidism. I hope that the following report may assist others confronted with this question.
A 32-year-old black woman was first seen 8 May 1983, after referral by her family physician, with a diagnosis of hyperthyroidism manifest by the usual symptoms and blood chemical findings. She was advised to use goitrogens. Shortly after beginning propylthiouracil therapy, she developed dermatologicsensitivity. Methimazole was
JACKSON GL. Emotional Trauma and Thyroxine. Ann Intern Med. 1986;104:289. doi: https://doi.org/10.7326/0003-4819-104-2-289_1
Download citation file:
Published: Ann Intern Med. 1986;104(2):289.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use